MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number OL-XS25453M
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Expiration date - unknown due to unknown lot number.Implanted date: device was not implanted.Explanted date: device was not explanted.Device manufacturer date - unknown due to unknown lot number.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.However, the user facility provided a picture.From the picture, the actual device seemed to have been inserted in the holder.It was impossible to confirm the state of the distal tip section.The wire clip was found attached to the holder.Reproductive testing was performed, referring to the state of the actual sample in the provided picture, about 50 mm from the distal end of a guidewire sample was pinched firmly, and then pulled from the holder, while the wire clip was still attached to the holder.As a result, the urethane coating of distal 50 mm was peeled off.Regarding the involved product code/november 2020 production lot (0yk), review of the manufacturing record and product-release judgement record confirmed no anomaly recorded in them.It is likely that the urethane coating was peeled off 50 mm from the distal end due to an excessive tensile load having been applied to the actual sample during removal from the holder.In addition, a reproductive test showed that there was a possibility that a tensile load could have been applied to the guidewire when the guidewire was pulled from the holder while the wire clip was attached to the holder.However, with no device return the exact cause of the reported event cannot be definitively determined based on the available information.(b)(4).
 
Event or Problem Description
The user facility reported that pre-treatment, when the customer looked at a set of single use guidewire, they found that the coating was damaged about 5cm.They did not use the wire.The procedure outcome was not reported.The patient was not harmed.

Brand Name
SINGLE USE GUIDWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key11811039
Report Number9681834-2021-00052
Device Sequence Number3224084
Product Code OCY
UDI-Device Identifier04953170282782
UDI-Public04953170282782
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberOL-XS25453M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2021
Initial Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1